Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 17, NWS Cheyenne, WY

May 18, 2012Carbon County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at May 18, 2012, 4:14 PM MDT for Carbon County, Wyoming. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2012, 4:14 PM MDT (22:14 UTC)
Expired
May 18, 2012, 4:45 PM MDT
In force
31 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Carbon County, WY

The radar

The Riverton/Lander radar (KRIW), 157 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 4:43 PM MDTHAIL 0.2540 Nne Rawlins, WYALSO WIND GUSTS TO 50 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1683 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WUUS55 KCYS 182214
SVRCYS
WYC007-182315-
/O.NEW.KCYS.SV.W.0017.120518T2214Z-120518T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
414 PM MDT FRI MAY 18 2012

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CARBON COUNTY IN SOUTH CENTRAL WYOMING...

* UNTIL 515 PM MDT

* AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 8 MILES NORTHWEST OF
  SEMINOE DAM...OR 35 MILES NORTH OF RAWLINS...AND MOVING NORTH AT 30
  MPH. UP TO PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN CARBON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING STRONG WINDS. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4244 10708 4244 10658 4243 10655 4242 10655
      4213 10671 4220 10719
TIME...MOT...LOC 2214Z 199DEG 25KT 4227 10696
WIND...HAIL 70MPH 0.75IN

$$

MSW
2 follow-up statements
164 
WWUS55 KCYS 182237
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
437 PM MDT FRI MAY 18 2012

WYC007-182315-
/O.CON.KCYS.SV.W.0017.000000T0000Z-120518T2315Z/
CARBON WY-
437 PM MDT FRI MAY 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CARBON COUNTY UNTIL 515 PM MDT...

AT 433 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.  THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF ALCOVA...OR 
42 MILES SOUTHWEST OF CASPER...MOVING NORTH AT 30 MPH. UP TO PENNY 
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHERN CARBON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4224 10699 4242 10701 4244 10658 4243 10655
      4242 10655 4220 10667
TIME...MOT...LOC 2237Z 199DEG 25KT 4242 10689
WIND...HAIL 70MPH 0.75IN

$$

MSW
730 
WWUS55 KCYS 182245
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
445 PM MDT FRI MAY 18 2012

WYC007-182254-
/O.CAN.KCYS.SV.W.0017.000000T0000Z-120518T2315Z/
CARBON WY-
445 PM MDT FRI MAY 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CARBON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER WIND GUSTS TO 50 MPH ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4224 10699 4242 10701 4244 10658 4243 10655
      4242 10655 4220 10667
TIME...MOT...LOC 2244Z 199DEG 25KT 4247 10687

$$

MSW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:15 PM MDT, 59 minutes earlier.

Area forecast discussion, May 18, 3:15 PM MDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT FRI MAY 18 2012

.SHORT TERM...TONIGHT THROUGH MONDAY

LOOKS LIKE WE MAY FINALLY GET SOME MUCH NEEDED RAINFALL ACROSS THE
AREA. FORECAST CHALLENGES DEAL WITH SEVERE THUNDERSTORM POTENTIAL
AND PRECIP LOCATIONS TONIGHT THROUGH SATURDAY.

CURRENTLY...FRONTAL BOUNDARY EXTENDS FROM A LOW OVER WESTERN SOUTH
DAKOTA...TO JUST SOUTH OF DOUGLAS TO JUST WEST OF RAWLINS THIS
AFTERNOON. TO THE SOUTH OF THIS FRONT...DEWPOINTS QUITE LOW IN THE
20S AND 30S. IN FACT...CHEYENNE HERE HAS AN RH OF 10 PERCENT AS OF
1 PM THIS AFTERNOON. NORTH OF THE FRONT...DEWPOINTS A LITTLE
BETTER IN THE 30S AND 40S. SHOWERS AND THUNDERSTORMS LOOK TO BE
CONFINED ALONG AND WEST OF THE FRONT SO FAR THIS AFTERNOON IN THIS
RICHER AIR. MOSAIC RADAR SHOWING ANOTHER AREA OF SHOWERS AND
THUNDERSTORMS OVER NORTHEASTERN UTAH/NORTHWESTERN COLORADO MOVING
FAIRLY QUICKLY INTO SWEET WATER COUNTY THAT WE WILL NEED TO WATCH
LATER ON THIS AFTERNOON. LATEST LAPS SOUNDINGS FOR RAWLINS SHOWING
STEPPING LAPSE RATES IN THE MID LEVELS. INVERTED V PROFILE WITH
DRY CONDITIONS UP TO 550MBS. MAIN THREAT WITH THE THUNDERSTORMS
OUT WEST WILL BE DOWN BURST WINDS THIS AFTERNOON.

FRONT LOOKS TO PUSH SOUTH LATE THIS AFTERNOON...LAYING ROUGHLY
ACROSS THE PANHANDLE SOUTHWEST TO THE WYOMING/COLORADO BORDER.
THESE SHOWERS AND THUNDERSTORMS SHOULD FILL IN BEHIND THE FRONT
AND MOVE SOUTH AS WELL. BEST CHANCES FOR SHOWERS/THUNDERSTORMS
WILL BE ACROSS OUR NORTHERN ZONES AS IT WILL TAKE SOME TIME FOR
LARAMIE COUNTY TO MOISTEN UP.

OUR BEST CHANCES FOR PRECIP HERE AT CHEYENNE LOOKS TO BE AFTER
NOON SATURDAY WITH THE FRONT LAYING ACROSS NORTHWESTERN KANSAS
BACK INTO CENTRAL COLORADO. LATEST ECMWF SHOWING FAIRLY DECENT QPF
OVER THE PANHANDLE AND SOUTHERN WYOMING AT THAT TIME WITH STRONG
NORTHEAST UPSLOPING WINDS. WE HAVE A FAIRLY GOOD 6-9 HOURS OF
THESE CONDITIONS AND SHOULD SEE ANYWHERE FROM .1 UP TO .3 INCHES
WITH HIGHER AMOUNTS OUT IN THE PANHANDLE. BY SATURDAY EVENING...PRECIP
SHOULD COME TO AN END AS WINDS SHIFT MORE NORTHWESTERLY AND THE
FRONTAL SYSTEM PUSHES FURTHER SOUTHEAST.

VERY COOL TEMPERATURES EXPECTED SATURDAY AS 700MB TEMPERATURES
FALL TO NEAR ZERO HERE OVER CHEYENNE TO -2C OVER CONVERSE COUNTY
TO OUR NORTH. COULD SEE RAIN TURN OVER TO SNOW ABOVE 8500 FEET AND
POSSIBLY LOWER IF WE WET BULB OUT. CONTINUED WITH MID 50
TEMPERATURES FOR HIGHS...THAT COULD BE TOO WARM IF WE START
RAINING EARLY THAN EXPECTED.

WARMING EXPECTED SUNDAY AND MONDAY AS SOUTHWEST WINDS RETURN AND
700MB TEMPERATURES BEGIN INCREASING.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY...UPPER LEVEL RIDGE WILL
MOVE EAST OF THE FORECAST AREA MONDAY NIGHT AS A STRONG UPPER LOW
MOVES INTO THE NORTHEAST PACIFIC. SHORTWAVE ENERGY WILL MOVE OUT
AHEAD OF THAT LOW INTO THE PAC NW AND NORTHERN ROCKIES. THE
LEESIDE SFC PRESSURE TROUGH WILL DEEPEN ACROSS EASTERN WYOMING
ON TUESDAY AHEAD OF THIS SYSTEM...WHILE A STRONG 135 KT ZONAL JET
ASSOCIATED WITH THE DEEP TROUGH MOVES TOWARD THE ROCKIES AS WELL.
THE COMBINATION OF TIGHTENING PRESSURE GRADIENT AND INCREASING WINDS
ALOFT WILL PRODUCE BREEZY TO MODERATE WESTERLY WINDS ACROSS THE
CWA TUESDAY AND WEDNESDAY. TUESDAY WILL BE QUITE WARM WITH UPPER
70S TO UPPER 80S COMMON ACROSS THE AREA...WITH A SLIGHT COOLDOWN
EXPECTED WEDNESDAY BEHIND A PACIFIC FRONT THAT LOOKS TO MOVE
THROUGH LATE TUESDAY NIGHT. DEPENDING ON TIMING OF THE JET AND
UPPER SHORTWAVE MOVEMENT...COULD SEE STRONGER TSTORMS FIRE UP IN
THE FAR EASTERN PANHANDLE WHERE LLVL MOISTURE WILL BE HIGH AHEAD
OF THE SFC TROUGH AS THIS FEATURE MOVES EAST. OTHERWISE...SOME
HIGH BASED TSTORMS WILL LIKELY FIRE IN OROGRAPHIC FAVORED AREAS
TUESDAY AFTERNOON. WITH THE ZONAL JET AND UPPER TROUGH BEGINNING
TO MOVE OVERHEAD ON WEDNESDAY...AND THE TROUGH DEEPENING AND
BECOMING QUASI-STATIONARY OVER THE GREAT BASIN THROUGH
FRIDAY...EXPECT A CONTINUED PERIOD OF UNSETTLED WEATHER.
DEVELOPING LEESIDE SFC LOW OVER EASTERN COLORADO ON THURSDAY WILL
STRENGTHEN UPSLOPE FLOW ACROSS THE FORECAST AREA WITH A GOOD
PERIOD OF LLVL MOISTURE ADVECTION EXPECTED FOR THURSDAY AND
FRIDAY. WOULD NOT BE SURPRISED TO SEE SOME WIDESPREAD RAINS AND
STRONGER STORMS ACROSS THE FORECAST AREA AS A RESULT.

&&

.AVIATION...18Z TAF ISSUANCE...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL MOVE FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON
AS AN UPPER LEVEL LOW APPROACHES THE REGION. IN ADDITION...A COLD
FRONT WILL DROP SOUTH ACROSS THE FORECAST AREA LOOKS LIKE BETWEEN
23 AND 05Z NOW...WHICH WILL AIDE IN PRODUCING THUNDERSTORMS.
SOME OF THE STORMS COULD BECOME STRONG ESPECIALLY NEAR KRWL WITH
LARGE HAIL AND DAMAGING WINDS A POSSIBILITY THIS AFTERNOON.
SHOWERS WILL CONTINUE AFTER FRONTAL PASSAGE TONIGHT...ALONG WITH
GUSTY NORTHWEST WINDS UP TO 35 KTS. MVFR TO LOCAL IFR CIGS ARE
LIKELY OVERNIGHT WITH THE SHOWER ACTIVITY...WITH CONDITIONS
IMPROVING FROM NORTH TO SOUTH SATURDAY AFTERNOON.

&&

.FIRE WEATHER...

AFTER THIS AFTERNOON....FIRE WEATHER CONDITIONS SHOULD BE IN CHECK
AS A COLD FRONT MOVES THROUGH SOUTHEAST WYOMING AND NEBRASKA
PANHANDLE THIS EVENING. BEHIND THE FRONT...COOLER TEMPERATURES AND
INCREASING CHANCES FOR WETTING RAINS WILL KEEP FIRE WEATHER
CONCERNS AT BAY. SOUTHWEST WINDS RETURN SUNDAY WITH WARMER AND
DRIER WEATHER RETURNING TO THE AREA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...CLAYCOMB
LONG TERM/AVIATION...RJM
Hazardous weather outlook, May 18, 12:26 PM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1226 PM MDT FRI MAY 18 2012

WYZ101>119-191830-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1226 PM MDT FRI MAY 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP IN ADVANCE
OF A COLD FRONT. SOME OF THE THUNDERSTORMS MAY PRODUCE BRIEF WIND
GUSTS OF 40 TO 50 MPH. FURTHER WEST ACROSS CARBON COUNTY...ISOLATED
TO WIDELY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON WITH WIND GUSTS TO 65 MPH AND QUARTER SIZED HAIL
POSSIBLE ALONG AND WEST OF A LINE FROM ENCAMPMENT TO BATTLE
MOUNTAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

COOLER TEMPERATURES AND SCATTERED SHOWERS ARE FORECAST FOR SATURDAY.
A FEW WEAK THUNDERSTORMS MAY DEVELOP IN THE AFTERNOON OVER THE
SNOWY AND SIERRA MADRE MOUNTAINS.

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS WEST OF A LINE FROM
ENCAMPMENT TO BATTLE MOUNTAIN LATER THIS AFTERNOON THROUGH SUNSET.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-191830-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1226 PM MDT FRI MAY 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP IN ADVANCE
OF A COLD FRONT. SOME OF THE THUNDERSTORMS MAY PRODUCE BRIEF WIND
GUSTS OF 40 TO 50 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON AND
TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, May 18, 3:17 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
317 PM MDT FRI MAY 18 2012

NEZ002-095-182215-
DAWES NE-NORTH SIOUX NE-
317 PM MDT FRI MAY 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND
NORTHWESTERN DAWES COUNTIES UNTIL 415 PM MDT...

AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MONTROSE...OR 31 MILES WEST
OF CHADRON...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS
OF EXTREME NORTHWESTERN DAWES AND NORTHEASTERN SIOUX COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4300 10330 4275 10357 4284 10378 4301 10365
      4301 10330
TIME...MOT...LOC 2115Z 213DEG 18KT 4287 10360

MSW
Special weather statement, May 18, 3:21 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
321 PM MDT FRI MAY 18 2012

WYZ101-102-107-108-182215-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-GOSHEN
COUNTY WY-NIOBRARA COUNTY WY-
321 PM MDT FRI MAY 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE...
SOUTHEASTERN CONVERSE...SOUTHERN NIOBRARA AND NORTHERN GOSHEN
COUNTIES UNTIL 415 PM MDT...

AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TWO MOON CAMPGROUND
TO RAWHIDE BUTTES...AND MOVING TO THE NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LUSK...
  RAWHIDE BUTTES...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4261 10407 4241 10487 4268 10511 4293 10428
TIME...MOT...LOC 2121Z 287DEG 17KT 4248 10486 4262 10453

MSW
Local storm report, May 18, 3:28 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
328 PM MDT FRI MAY 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TORNADO          9 NNW WHEATLAND         42.17N 105.03W
05/18/2012                   PLATTE             WY   TRAINED SPOTTER

            TORNADO OCCURRED BETWEEN 210 AND 220 PM MDT NEAR
            INTERSTATE 25 SOUTH OF GUERNSEY. 50 FEET WIDE.

&&

HAMMER
Special weather statement, May 18, 3:29 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
329 PM MDT FRI MAY 18 2012

WYZ104-109-182230-
CENTRAL CARBON COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-
329 PM MDT FRI MAY 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARBON COUNTY UNTIL 430
PM MDT...

AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF SEPARATION LAKE...OR 19
MILES NORTH OF RAWLINS...MOVING NORTH AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN CARBON COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4245 10736 4244 10684 4243 10683 4188 10717
      4200 10751 4207 10751 4209 10753
TIME...MOT...LOC 2129Z 199DEG 25KT 4207 10733

MSW
Local storm report, May 18, 3:32 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
332 PM MDT FRI MAY 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TORNADO          9 NNW WHEATLAND         42.17N 105.03W
05/18/2012                   PLATTE             WY   TRAINED SPOTTER

            TORNADO OCCURRED BETWEEN 210 AND 220 PM MDT NEAR
            INTERSECTION OF I25 AND HIGHWAY 26. 50 FEET WIDE.

&&

HAMMER
Special weather statement, May 18, 3:49 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
349 PM MDT FRI MAY 18 2012

NEZ002-003-095-096-182245-
BOX BUTTE NE-DAWES NE-NORTH SIOUX NE-SOUTH SIOUX NE-
349 PM MDT FRI MAY 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR SIOUX...NORTHWESTERN DAWES AND
NORTHWESTERN BOX BUTTE COUNTIES UNTIL 445 PM MDT...

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CRAWFORD TO 7 MILES
SOUTHEAST OF AGATE...AND MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  FLAHERTYS CORNER...
  MARSLAND...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4215 10355 4241 10394 4301 10345 4301 10280
      4300 10279 4296 10278
TIME...MOT...LOC 2149Z 334DEG 25KT 4266 10336 4231 10372

MSW

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 2:29 PM MDTSpecial Weather StatementCYSPlatte61 min
May 18, 2:35 PM MDTSpecial Weather StatementCYSPlatte55 min
May 18, 2:59 PM MDTSpecial Weather StatementCYS61 min
May 18, 3:01 PM MDTSpecial Weather StatementCYSPlatte59 min
May 18, 3:21 PM MDTSpecial Weather StatementCYSNiobrara54 min
May 18, 3:29 PM MDTSpecial Weather StatementCYSCarbon61 min
May 18, 5:11 PM MDTSpecial Weather StatementCYSAlbany49 min
May 18, 5:31 PM MDTSpecial Weather StatementCYSAlbany29 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.